MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number ZSS-10-3-RB
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023 user was conducting gastrointestinal endoscopy examination and treatment.User took 10fr stent with 3.7mm endoscope to conduct bile drainage according to ifu instruction.During the procedure, user advanced the stent into endoscope working channel successfully , but cannot advanced the stent through the distal end of working channel, and the stent pusher was stuck inside the endoscope working channel and cannot move forward.User has 2 choices at the moment, one is change a smaller size of stent (7fr), or changed a bigger diameter endoscope.But user consider the 3.7mm endoscope is more convenient to proceed the procedure, and changed endoscope requires more time and more complicated, user decided to change the sent to continue the procedure.This kind of procedure normally completed in 2 hours, but this procedure was completed using 7 hours.User observed the patient outcome through the procedure which is well.And the patient recovers well after procedure, no harm to patient.User reported the ae to national ae system as it is prolong the procedure seriously.Patient outcome: the procedure prolong 5 hours than usual.Patient is well during procedure and recovers well after procedure.No harm to patient.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution, all zss-10-3-rb devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zss-10-3-rb device of lot number c2025373 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the zss-10-3-rb device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2025373.Instructions for use and label: the notes section of the instructions for use (ifu0100), which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0100).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the device was not returned for evaluation and due to limited information.A possible root cause could be attributed to the endoscope used, where the lining of the endoscope was not smooth, therefore this factor could have contributed to the advancement failure of the stent through the distal end of the working channel of the scope.Another possible root cause is that the endoscope elevator was not fully open or an incorrect sized wireguide was used which contributed to the difficult advancement.However, as the device was not returned for evaluation, the cause of this complaint could not be conclusively determined.It may be noted that, several requests were made for additional information but they were not forthcoming, if the information is reported at a later date then the investigation will be updated accordingly.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, stent cannot advanced out of endoscope working channel.Confirmed quantity of 1 device, confirmed used.According to the initial report, the procedure was prolonged by 5 hours but is recovering well after the procedure, no harm to the patient.Investigation findings conclude that a definitive root cause could not be determined as the device was not returned for evaluation and due to limited information.A possible root cause could be attributed to the endoscope used, where the lining of the endoscope was not smooth, therefore this factor could have contributed to the advancement failure of the stent through the distal end of the working channel of the scope.Another possible root cause is that the endoscope elevator was not fully open or an incorrect sized wireguide was used which contributed to the difficult advancement.However, as the device was not returned for evaluation, the cause of this complaint could not be conclusively determined.It may be noted that, several requests were made for additional information but they were not forthcoming, if the information is reported at a later date then the investigation will be updated accordingly.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 18-jun-2024.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution, all zss-10-3-rb devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zss-10-3-rb device of lot number c2025373 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the zss-10-3-rb device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2025373.Instructions for use and label: the notes section of the instructions for use (ifu0100), which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0100) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the device was not returned for evaluation and due to limited information.A possible root cause could be attributed to the endoscope used, where the lining of the endoscope was not smooth, therefore this factor could have contributed to the advancement failure of the stent through the distal end of the working channel of the scope.Another possible root cause is that the endoscope elevator was not fully open or an incorrect sized wireguide was used which contributed to the difficult advancement.However, as the device was not returned for evaluation, the cause of this complaint could not be conclusively determined.It may be noted that, several requests were made for additional information but they were not forthcoming, if the information is reported at a later date then the investigation will be updated accordingly.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, stent cannot advanced out of endoscope working channel.Confirmed quantity of 1 device, confirmed used.According to the initial report, the procedure was prolonged by 5 hours but is recovering well after the procedure, no harm to the patient.Investigation findings conclude that a definitive root cause could not be determined as the device was not returned for evaluation and due to limited information.A possible root cause could be attributed to the endoscope used, where the lining of the endoscope was not smooth, therefore this factor could have contributed to the advancement failure of the stent through the distal end of the working channel of the scope.Another possible root cause is that the endoscope elevator was not fully open or an incorrect sized wireguide was used which contributed to the difficult advancement however, as the device was not returned for evaluation, the cause of this complaint could not be conclusively determined.It may be noted that, several requests were made for additional information but they were not forthcoming, if the information is reported at a later date then the investigation will be updated accordingly.
 
Event or Problem Description
Supplemental report is being submitted due to the additional information made available on 24th june.No impact to reportability.Does the complaint relate to device replacement, device removal or was it an observation made prior to patient contact? no.2.What was the target location for the stent? pancreas.3.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure ordinary temperature.4.Please indicate where the device was stored prior to use.Ercp operation room, ordinary temperature ercp, 5.What is the reorder number, outer diameter and length of the wire guide that was used with this device in this procedure? boston scientific 0.035 with 450cm yellow zebra wire guide.354.5 6.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the device over the particular wire guide? if yes please indicate the procedure performed.No.7.Was the wire guide lubricated prior to use? yes.8.Was the wire guide inspected for damage prior to use? yes, no damage.9.Was the device at the centre of the complaint inspected for damage prior to use? no.10.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the complaint device? no.11.If yes please indicate the type of procedure performed.N/a , 12.Did the patient involved exhibit altered anatomy or tortuous anatomy? no.13.If not with the device in question, how was the procedure finished? changed to a 7 fr double pigtail stent to complete the procedure.,7f 14.Did the patient require any additional procedures as a result of this event? no.15.What intervention (if any) was required? n/a , 16.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day? n/a ,? 17.Were any other defects observed on the device prior to return (other than the reported complaint issue)? no.,? 18.If yes, please detail any other defects observed n/a , for complaints occurring during use (once in contact with endoscope) also ask: (),: 1.Had a sphincterotomy been performed prior to this occurrence? no.2.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus jf-260v, working channel diameter 3.7mm jf-260v,3.7mm 3.Does your medical facility have a service/maintenance schedule associated with its endoscopes? yes 4.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct, pancreatic duct, other.Pancreas drainage to stomach ,, 5.Was resistance encountered when advancing the wire guide to the target location? no.6.Was the stricture dilated prior to placing the device? if so, please indicate what device(s) were used.Fs-bdb-6x4.7.Was resistance encountered when advancing the introduction system in place to the target location? yes.8.How did the physician deal with this resistance? retracted the deivce and chagned to a 7fr stent.,7f 9.How did the physician determine the length of the stent to be used for the procedure? x-ray.10.Where was the stricture located in the duct? no information provided.11.Was the stricture dilated prior to placing the device? if so, please indicate what device(s) were used.Fs-bdb-6x4 12.Was resistance encountered when advancing the stent through the obstructed area?: n/a (mark n/a if device was not used on any patient) after placement, was stent position verified? if yes, please describe how.Stent was not out of endoscope working channel.13.After placement, was stent position verified? stent was not out of endoscope working channel 14.If yes, please describe how.N/a.15.Please estimate the amount of time the stent was in place prior to this occurrence.Stent was not out of endoscope working channel.16.Please estimate/indicate the amount of time the stent was in place dwelling prior to this occurrence.Stent was not out of endoscope working channel.17.Did any section of the device detach inside the endoscope or patient? no.18.If yes, please specify what section of the device broke off: n/a.19.Was the broken device retrieved? n/a.20.If yes, please indicate what tools were used during retrieval n/a.21.Were any modifications made to the complaint device or accessories used with the device in this procedure? (e.G.Guiding catheter shortened, stent cut etc.) no information provided.22.If yes, please indicate what modifications were made: no information provided 23.Please indicate why the modifications were necessary.No information provided 24.Please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.No information provided 25.Did any section of the device detach inside the endoscope or patient? no.

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18335200
Report Number3001845648-2023-00914
Device Sequence Number6739768
Product Code FGE
UDI-Device Identifier10827002256702
UDI-Public(01)10827002256702(17)260215(10)C2025373
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Catalogue NumberZSS-10-3-RB
Device Lot NumberC2025373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/30/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer12/01/2023
12/01/2023
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date06/27/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale